MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-9-30-HELIX
Medical Device Problem Codes Separation Failure (2547); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the concerto coil could not be detached by the id-1.It was reported non-detachment occurred.The physician attempted to detach the coil with the instant detacher two times.The physician did not try to detach with another instant detacher.The doctor mentioned the delivery pusher is stuck in the detacher and could be detached by the instant detacher.  it was noted the patient's vessel tortuosity was minimal.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank, because the information is currently, unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.Reporting, that the doctor informed the manufacturer representative (rep), that after inserting the coil delivery pusher into the detacher, the coil was not deployed after pulling the button on the detacher.While the doctor wanted to re-insert the coil pusher, it was stuck inside the detacher and could not be removed.Prior to non-detachment, no issues were encountered.There was no pushwire damage observed, after removal from the patient.
 
Additional Manufacturer Narrative
H3: the instant detacher and concerto pusher were returned for analysis.The proximal pusher was returned stuck within the instant detacher cap.During evaluation, a portion of the pushwire was found to be extending out from the instant detacher cap.An attempt was made to pull the pushwire segment out from the instant detacher; however, the pushwire was found to be stuck.The instant detacher was taken apart to evaluate the components.The surface around the bottom inner diameter of the instant detacher cap appeared to be clean, however a portion of the instant detacher was found broken and stuck on the pushwire.The pusher segment was examined and found to be the coupler tube.The actuator interface was found stuck within the actuator (in several segments).The instant detacher cap was found damaged.The coupler tube outer diameter (od) was measured to be 0.0160¿ and found to be within specification (specification: 0.0160¿ ± 0.0002¿).The inner diameter of the cap hole could not be measured as it was found to be damaged.Based on the device analysis, the customer report of ¿pusher stuck in instant detacher¿ was confirmed.The coupler tube was found to have been either pushed or pulled through the instant detacher cap hole.During normal use, the coupler tube would have been stopped at cap, allowing only the actuator interface through the hole.It is possible that the customer use force to insert the pusher through the instant detacher causing the coupler tube to enter the hole.It is also possible that the coupler tube became stuck on the actuator interface and the coupler tube was pulled into the hole along with the actuator interface during detachment attempt.A portion of the instant detacher cap was found broken and stuck on the coupler tube, likely caused from attempts to dislodge the coupler tube once it was stuck.It is likely the cause of the reported non-detachment was due to the stuck in detacher issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19031559
Report Number9612164-2024-01568
Device Sequence Number12771664
Product Code KRD
UDI-Device Identifier00847536044982
UDI-Public00847536044982
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2026
Device Model NumberNV-9-30-HELIX
Device Catalogue NumberNV-9-30-HELIX
Device Lot Number225769817
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer04/09/2024
05/11/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date04/30/2024
06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexUnknown